Alert archive / Missouri / Tornado Warnings in 2019

Tornado Warning 111, NWS Springfield, MO

November 26, 2019Ozark County, Missouri

NWS Springfield, MO issued this tornado warning at Nov 26, 2019, 3:23 PM CST for Ozark County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2019, 3:23 PM CST (21:23 UTC)
Expired
Nov 26, 2019, 3:42 PM CST
In force
19 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Ozark County, MO

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WFUS53 KSGF 262123
TORSGF
MOC153-262200-
/O.NEW.KSGF.TO.W.0111.191126T2123Z-191126T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
323 PM CST Tue Nov 26 2019

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Central Ozark County in southwestern Missouri...

* Until 400 PM CST.
    
* At 322 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Gainesville, or 15 miles north of Bull Shoals,
  moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Gainesville...                    Rockbridge...
  Brixey...                         Sycamore...
  Zanoni...                         Willhoit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3654 9257 3659 9261 3680 9241 3680 9233
      3666 9221
TIME...MOT...LOC 2122Z 230DEG 35KT 3660 9254 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Titus
2 follow-up statements
307 
WWUS53 KSGF 262132
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
332 PM CST Tue Nov 26 2019

MOC153-262200-
/O.CON.KSGF.TO.W.0111.000000T0000Z-191126T2200Z/
Ozark MO-
332 PM CST Tue Nov 26 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR CENTRAL
OZARK COUNTY...
    
At 331 PM CST, a severe thunderstorm capable of producing a tornado 
was located 2 miles northwest of Gainesville, or 19 miles north of 
Bull Shoals, moving northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gainesville...                    Brixey...
Sycamore...                       Zanoni...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3659 9249 3663 9253 3680 9238 3680 9233
      3666 9221 3663 9231
TIME...MOT...LOC 2131Z 235DEG 32KT 3664 9245 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Titus
254 
WWUS53 KSGF 262142
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
342 PM CST Tue Nov 26 2019

MOC153-262151-
/O.CAN.KSGF.TO.W.0111.000000T0000Z-191126T2200Z/
Ozark MO-
342 PM CST Tue Nov 26 2019

...THE TORNADO WARNING FOR CENTRAL OZARK COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
small hail and gusty winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Ozark and Douglas counties until 4 PM CST.

LAT...LON 3659 9249 3663 9253 3680 9238 3680 9233
      3666 9221 3663 9231
TIME...MOT...LOC 2138Z 230DEG 35KT 3671 9235 

$$

Titus

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:05 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 26, 2:05 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
205 PM CST Tue Nov 26 2019

...High Wind Warning in Effect...

.SHORT TERM...(This evening through Wednesday)

A 140 knot speed max was approaching from the west and will force
a round of thunderstorms late this afternoon and through the
evening hours. A few of these storms could become severe, with
damaging wind gusts being the primary risk. A few of the most
intense storms could produce quarter size hail and some brief
tornadoes.

Rainfall amounts do not look excessive, therefore we
kept flooding out of tonight's Hazardous Weather Outlook. As a
side note, a 21Z special sounding has been scheduled to better
assess how unstable our lower atmosphere has become and to see if
any inhibition layers exist.

A High Wind Warning has been issued for areas along and north of
Interstate 44. Environmental wind gusts up to 60 mph can not be
ruled out, which will likely cause pockets of damage to sensitive
infrastructure. Timing of the strongest wind gusts is expected to
occur after 9pm this evening, and could continue into the early
morning hours of Wednesday.

For Wednesday, skies will quickly become sunny with high temps in
the mid to upper 40s. West to northwest winds will still be
breezy ranging from 10 to 20 mph.

.LONG TERM...(Thursday through Tuesday)

Rain is expected to move back into the region on Thursday as
moisture quickly returns. Some thunderstorms will also be
possible as to what will be the beginning of an active period.

A deep long wave trough will evolve across the western conus
while ridging unfolds to the east. Southwest flow across the
nations midsection will offer warmer than usual conditions with
plenty of Gulf moisture return. This pattern will set the stage
for multiple rounds of showers and thunderstorms from Thursday
through Saturday. Due to the potential for 1 to 3 inches of storm
total rainfall from Thursday through Saturday, we will continue to
mention a limited flood risk.

Dry and blustery weather is expected from Saturday evening through
the rest of the weekend.

Upper ridging unfolds once again early next work week leading to
temperatures in the 40s and 50s Monday and Tuesday afternoons.
Little to no chances for rain is expected early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1142 AM CST Tue Nov 26 2019

A strong storm system is approaching the area from the west today.
Gusty southerly winds will occur ahead of the system this
afternoon. MVFR ceilings and fog will be possible this afternoon
ahead of a front across portions of southern Missouri into
portions of central Missouri.

Showers and storms will develop across northern Arkansas and will
move northeast across south and central Missouri later this
afternoon into early this evening. The front will then sweep
across the area later this evening, with additional showers and
storms possible.

Behind the front a dry air mass will move into the area brining
VFR conditions to the area. Winds will switch to the northwest
behind the the front and increase and become quite gusty later
this evening into early Wednesday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 PM this evening to noon CST Wednesday for
     MOZ082-083-092-095>098-103>106.

     High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
     for MOZ066-067-077-078-088-089-094.

     Wind Advisory from 9 PM this evening to 9 AM CST Wednesday for
     MOZ093-101-102.

     High Wind Warning from midnight tonight to noon CST Wednesday
     for MOZ055>058-068>071-079>081-090-091.

KS...High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
     for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Wise
Hazardous weather outlook, Nov 26, 12:55 PM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1255 PM CST Tue Nov 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1255 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.
  Significant non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Thunderstorms are expected to develop late this afternoon through
this evening. A few of these storms will become severe, with
damaging wind gusts the primary risk. A few of the most intense
storms could produce large hail to the size of quarters along
with some brief tornadoes.

Strong surface winds are expected tonight through Wednesday
morning. The strongest winds will occur along and north of
Interstate 44 tonight with gusts of 45 to 60 mph expected. These
strong winds will also produce a localized significant fire
weather risk as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of moderate to heavy rain will be possible from Thursday
to Saturday as a series of weather systems move through. Rainfall
totals from Thursday through Saturday may exceed three inches in
some areas. Rainfall of this magnitude is capable of producing
creek and river flooding along with low water crossings.

A few snow flakes may fall across portions of central missouri
Thanksgiving morning. Little or no accumulation is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today and tonight for
 locations east of Highway 13.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Nov 26, 2:52 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
252 PM CST Tue Nov 26 2019

MOZ104-105-262115-
Ozark MO-Taney MO-
252 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK AND
SOUTHEASTERN TANEY COUNTIES UNTIL 315 PM CST...

At 250 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles west of Bull Shoals, moving northeast at 50
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Bull Shoals Lake...               Theodosia...
Pontiac...                        Sundown...
Protem...                         Isabella...

LAT...LON 3650 9292 3664 9270 3665 9263 3664 9256
      3650 9237 3649 9238
TIME...MOT...LOC 2050Z 241DEG 42KT 3644 9285

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:57 AM CSTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more31 hr
Nov 26, 12:54 PM CSTHigh Wind WarningSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 14 more19 hr
Nov 26, 2:52 PM CSTSpecial Weather StatementSGFOzark23 min
Nov 26, 3:09 PM CSTSevere Thunderstorm WarningSGFDouglas, Ozark51 min
Nov 26, 4:00 PM CSTSpecial Weather StatementSGFOzark30 min
Nov 26, 4:24 PM CSTSpecial Weather StatementSGFHowell51 min
Nov 26, 5:02 PM CSTSpecial Weather StatementSGFShannon43 min
Nov 26, 5:41 PM CSTSpecial Weather StatementSGFMcDonald34 min
Nov 26, 5:46 PM CSTSevere Thunderstorm WarningSGFMcDonald, Newton44 min

Nearby

Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.